Volume 23, issue 5 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 27
Issue 6, 2049–2496
Issue 5, 1657–2048
Issue 4, 1273–1655
Issue 3, 823–1272
Issue 2, 417–821
Issue 1, 1–415

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
Fourier–Mukai and autoduality for compactified Jacobians, II

Margarida Melo, Antonio Rapagnetta and Filippo Viviani

Geometry & Topology 23 (2019) 2335–2395

To every reduced (projective) curve X with planar singularities one can associate, following E Esteves, many fine compactified Jacobians, depending on the choice of a polarization on X, which are birational (possibly nonisomorphic) Calabi–Yau projective varieties with locally complete intersection singularities. We define a Poincaré sheaf on the product of any two (possibly equal) fine compactified Jacobians of X and show that the integral transform with kernel the Poincaré sheaf is an equivalence of their derived categories, hence it defines a Fourier–Mukai transform. As a corollary of this result, we prove that there is a natural equivariant open embedding of the connected component of the scheme parametrizing rank-1 torsion-free sheaves on X into the connected component of the algebraic space parametrizing rank-1 torsion-free sheaves on a given fine compactified Jacobian of X.

The main result can be interpreted in two ways. First of all, when the two fine compactified Jacobians are equal, the above Fourier–Mukai transform provides a natural autoequivalence of the derived category of any fine compactified Jacobian of X, which generalizes the classical result of S Mukai for Jacobians of smooth curves and the more recent result of D Arinkin for compactified Jacobians of integral curves with planar singularities. This provides further evidence for the classical limit of the geometric Langlands conjecture (as formulated by R Donagi and T Pantev). Second, when the two fine compactified Jacobians are different (and indeed possibly nonisomorphic), the above Fourier–Mukai transform provides a natural equivalence of their derived categories, thus it implies that any two fine compactified Jacobians of X are derived equivalent. This is in line with Kawamata’s conjecture that birational Calabi–Yau (smooth) varieties should be derived equivalent and it seems to suggest an extension of this conjecture to (mildly) singular Calabi–Yau varieties.

compactified Jacobians, Fourier–Mukai transforms, Poincaré bundle, autoduality
Mathematical Subject Classification 2010
Primary: 14B07, 14D20, 14F05, 14H20, 14H40
Received: 13 October 2017
Revised: 23 August 2018
Accepted: 22 January 2019
Published: 13 October 2019
Proposed: Lothar Göttsche
Seconded: Dan Abramovich, Jim Bryan
Margarida Melo
Departamento de Matemática
Universidade de Coimbra
Dipartimento di Matematica
Università Roma Tre
Antonio Rapagnetta
Dipartimento di Matematica
Università di Roma II - Tor Vergata
Filippo Viviani
Dipartimento di Matematica
Università Roma Tre